| Catalog Number |
3548314 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/23/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 56-year-old caucasian female patient underwent breast surgery with 550cc mentor cpx 4 breast tissue expander and experienced expander deflation on her left side postoperatively.As a result, the expander was explanted on (b)(6) 2024.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: left deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 20, 2024, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 23, 2024, device evaluation was completed as follows: mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the tall height te 550cc tissue expander was found to have a tear at the union between the shell and the bladder.Microscopic examination was performed and the cause of the tear could not be identified.Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.After a review of the manufacturing records, visual analysis of the device, and process controls the cause of the observed tear could not be confirmed as manufacturing-related.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expanders include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).